MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Model Number SSTD215PRE
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that dual catheter tanique was used for dural-avf (arteriovenous fistula) intracranial coil embolization procedure in patient with very meandering vasculature.During the procedure the catheter in which the coil was inserted migrated from the target site, therefore an attempt was made to place the catheter to its original position with the subject guidewire.But at the tip of the catheter, subject guidewire knuckle like j shaped and when the catheter was pushed forward as it was, the guidewire kinked at the tip of the catheter.When an attempt was made to remove the guidewire, the subject guidewire was ruptured at the kinked part, and the tip of the subject guidewire (about 3 cm) was left inside the aneurysm where coil embolization was performed and it was pushed in coil mass.The surgeon commented that it was not a problem with the device but a problem with the way it was used.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure and the patient¿s anatomy was very meandering.There was no resistance when the gw was taken out of the dispenser hoop.The gw was not shaped.Flush was given inside the mc at the time when the gw was inserted.There was no friction or resistance felt at the hub, it is unknown if the introducer sheath was used, when inserting the gw.It is unknown what catheter was used during the procedure.Difficulties were encountered after the tip of the gw became j-shaped, when the gw was advanced with the catheter.The anatomy location/vessel name of intended treatment was intracranial blood vessel, dural-avf (arteriovenous fistula).The remnant piece of the guidewire was left in the area that was to be filled with coils, ¿it was pushed in coil mass." while there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned for the reported ¿guidewire distal tip poor shape retention¿, ¿guidewire distal end/tip kinked/bent¿, ¿guidewire distal tip broken/fractured during use¿, ¿unretrieved device fragments¿, ¿device interaction with another device¿ and ¿guidewire difficult to advance¿.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 STANDARD PS 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13435046
Report Number3012931345-2022-00018
Device Sequence Number19915554
Product Code MOF
UDI-Device Identifier07613327508512
UDI-Public07613327508512
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2024
Device Model NumberSSTD215PRE
Device Catalogue NumberSSTD215PRE
Device Lot Number63332
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER (UNKNOWN)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown